Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 76, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Oct 11, 2012, 11:23 PM MDT for Otero County, New Mexico. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2012, 11:23 PM MDT (05:23 UTC)
- Expired
- Oct 12, 2012, 12:15 AM MDT
- In force
- 52 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 70 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 5.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3667 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
078 WUUS54 KEPZ 120523 SVREPZ NMC035-120615- /O.NEW.KEPZ.SV.W.0076.121012T0523Z-121012T0615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 1123 PM MDT THU OCT 11 2012 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 1215 AM MDT * AT 1113 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTH OF MCGREGOR RANGE BASE...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... OROGRANDE... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH... HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW. && LAT...LON 3270 10596 3249 10561 3210 10607 3228 10631 TIME...MOT...LOC 0523Z 222DEG 29KT 3229 10610 $$ GNL
1 follow-up statement
445 WWUS54 KEPZ 120552 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1152 PM MDT THU OCT 11 2012 NMC035-120615- /O.CON.KEPZ.SV.W.0076.000000T0000Z-121012T0615Z/ OTERO NM- 1152 PM MDT THU OCT 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL OTERO COUNTY UNTIL 1215 AM MDT... AT 1143 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES EAST OF OROGRANDE...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... OROGRANDE... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH... HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW. && LAT...LON 3270 10596 3249 10561 3210 10607 3228 10631 TIME...MOT...LOC 0552Z 222DEG 29KT 3246 10591 $$ GNL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 1:44 PM MDT, 9 hours 39 minutes earlier.
Area forecast discussion, Oct 11, 1:44 PM MDT, 9 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 144 PM MDT THU OCT 11 2012 .SYNOPSIS... AN UPPER LOW CURRENTLY MOVING INTO SOUTHERN CALIFORNIA WILL HELP TO BRING SOME SHOWERS AND ISOLATED THUNDERSTORMS TO THE REGION THROUGH FRIDAY MORNING. THE STRONGEST STORMS WILL LIKELY OCCUR EAST OF THE RIO GRANDE. TEMPERATURES WILL COOL DOWN THIS WEEKEND INTO THE 70S FOR MOST LOCATIONS BUT REBOUND BACK INTO THE 80S FOR NEXT WEEK. DRY CONDITIONS WILL PERSIST ACROSS THE REGION FOR SATURDAY THROUGH NEXT THURSDAY. && .DISCUSSION... MAIN WEATHER FOCUS IS IN THE SHORT TERM AS UPPER LOW CURRENTLY MOVING ONSHORE INTO SOUTHERN CA SENDS UP SOME WEAK IMPULSES ACROSS THE REGION THE NEXT 24 HOURS. THERE IS NOT A VERY IMPRESSIVE UPPER LEVEL WAVE THAT WILL CROSS AREA OVERNIGHT...BUT THERE WILL BE SOME DECENT INSTABILITY...ESPECIALLY EAST OF THE RIO GRANDE THAT ANY LIFT SHOULD BE ABLE TO PRODUCE AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS. LI'S ONLY AROUND -1C TO -2C BUT WITH THE GOOD 0-6KM SHEAR...COULD SEE A FEW SEVERE STORMS OVER EL PASO...OTERO AND HUDSPETH COUNTIES THIS EVENING. DRY SLOT CURRENTLY MOVING INTO SWRN AZ WILL BE MOVING INTO THE AREA BY 18Z FRI WHICH IS WHEN THE UPPER LOW GETS CLOSEST TO THE REGION AND A STRONGER VORT MAX MOVES THROUGH NW CWA. COULD SEE A BRIEF PERIOD OF SHOWERS OVER THE GILA DEPENDING ON EXACT TIMING OF THIS DRIER AIR...BUT BY 18-20Z...SHOULD SEE ENTIRE CWA PRECIP FREE. WINDS WILL BE PICKING UP INTO THE 20-30 MPH RANGE ACROSS AREA FRI AFTN AS LEE TROUGH DEVELOPS OVER ERN NM. SHOULD CONTINUE TO SEE HIGHS WELL INTO THE 80S ACROSS THE LOWLANDS WITH THIS STRONG WSW FLOW AND MOSTLY CLEAR TO PARTLY CLOUDY SKIES. UPPER LOW STARTS TO OPEN UP AND KICK OUT INTO THE CENTRAL PLAINS ON SAT. MAY SEE BREEZY CONDITIONS EARLY SAT...BUT WINDS WILL BE DECREASING TO 5-15 MPH THROUGH THE DAY. TEMPERATURES WILL COOL DOWN ABOUT 10 DEGREES FROM FRIDAY HIGHS ON BACK SIDE OF THIS LOW. REGION GETS INTO A WNW TO NW FLOW FOR THE REMAINDER OF THE FORECAST PERIOD WITH LITTLE TO NO CHANCE FOR PRECIPITATION DURING THIS TIME. MAY SEE A BREEZY DAY THROWN IN THERE...BUT GENERALLY EXPECT HIGHS IN THE LOWER TO MID 80S FOR THE LOWLANDS WITH LOWS IN THE 50S...BUT COULD SEE SOME 40S THIS WEEKEND. && .AVIATION...VALID 12/00Z-13/00Z. A PACIFIC LOW AND COLD FRONT WILL BRING INCREASING CLOUDS WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT INTO FRIDAY. GENERALLY SCT-BKN 060-100 BKN-OVC150-200. WINDS MAINLY SOUTH 6-12 KTS TONIGHT INCREASING TO SOUTHWEST 15-25 KTS WITH GUSTS 35-45 KTS FRIDAY. EXPECT STRONG WINDS AND POSSIBLE HAIL NEAR ANY SHOWERS AND TSTMS TONIGHT WITH MVFR TO IFR FLIGHT CONDITIONS. && .FIRE WEATHER... A LOW PRESSURE SYSTEM OFF THE PACIFIC AND AN ASSOCIATED COLD FRONT WILL BRING THE CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT AND FRIDAY...THERE IS ALSO THE CHANCE OF STRONG THUNDERSTORMS WITH THIS SYSTEM. BECOMING WINDY FRIDAY IN THE WAKE OF THAT PACIFIC COLD FRONT WITH TEMPERATURES ABOUT 10 DEGREES COOLER ON SATURDAY. DRY AND WARMING UP AGAIN EARLY NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS IN FROM THE WEST. MINIMUM HUMIDITY IN THE TWENTIES AND THIRTIES FOR FRIDAY AFTERNOON...THEN DOWN TO THE TEENS OVER LOWLANDS AND TWENTIES ACROSS HIGHER ELEVATIONS SATURDAY. HAINES INDICES GENERALLY VERY LOW (2 OR 3) FRIDAY AND RANGING FROM VERY LOW (2) NORTH TO MODERATE (5) FOR SATURDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 63 88 58 79 53 / 40 20 0 0 0 SIERRA BLANCA 62 89 55 77 45 / 30 20 0 0 0 LAS CRUCES 58 84 52 73 49 / 40 30 0 0 0 ALAMOGORDO 60 84 52 76 49 / 40 40 0 0 0 CLOUDCROFT 45 64 43 56 36 / 50 50 0 0 0 TRUTH OR CONSEQUENCES 56 79 48 75 48 / 40 50 0 0 0 SILVER CITY 58 68 48 68 38 / 50 40 0 0 0 DEMING 55 81 44 74 46 / 40 30 0 0 0 LORDSBURG 54 78 46 75 43 / 30 20 0 0 0 WEST EL PASO METRO 65 87 60 77 51 / 40 20 0 0 0 DELL CITY 55 89 52 85 57 / 40 30 0 0 0 FORT HANCOCK 63 94 57 82 45 / 30 20 0 0 0 LOMA LINDA 58 83 53 75 49 / 40 30 0 0 0 FABENS 62 90 57 82 51 / 30 20 0 0 0 SANTA TERESA 61 87 55 77 52 / 40 20 0 0 0 WHITE SANDS HQ 61 86 55 75 50 / 40 30 0 0 0 JORNADA RANGE 52 85 50 74 48 / 40 40 0 0 0 HATCH 54 83 47 75 48 / 40 40 0 0 0 COLUMBUS 59 83 51 77 48 / 40 20 0 0 0 OROGRANDE 61 87 56 76 51 / 40 30 0 0 0 MAYHILL 49 73 45 65 42 / 50 50 0 0 0 MESCALERO 47 74 43 64 40 / 50 60 0 0 0 TIMBERON 48 73 44 62 41 / 50 50 0 0 0 WINSTON 48 69 41 68 38 / 50 50 0 0 0 HILLSBORO 54 74 47 71 44 / 40 40 0 0 0 SPACEPORT 55 81 49 74 48 / 40 40 0 0 0 LAKE ROBERTS 47 70 43 68 36 / 50 50 0 0 0 HURLEY 54 73 43 70 42 / 40 40 0 0 0 CLIFF 45 74 42 73 41 / 40 40 0 0 0 MULE CREEK 39 68 38 69 43 / 40 40 0 0 0 FAYWOOD 53 73 43 70 43 / 40 40 0 0 0 ANIMAS 54 81 46 76 44 / 20 20 0 0 0 HACHITA 56 81 45 75 44 / 40 20 0 0 0 ANTELOPE WELLS 56 79 47 77 43 / 20 20 0 0 0 CLOVERDALE 53 74 44 74 41 / 20 20 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 26/21
Hazardous weather outlook, Oct 11, 5:30 AM MDT, 17 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 530 AM MDT THU OCT 11 2012 NMZ401>417-TXZ418>424-121230- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 530 AM MDT WED OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. A FEW SHOWERS AND THUNDERSTORMS TODAY WITH STORMS BECOMING MORE WIDESPREAD TONIGHT. ISOLATED STORMS MAY BECOME SEVERE PRODUCING HAIL UP TO AN INCH DIAMETER AND WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAINS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY MORNING WITH MOSTLY DRY WEATHER FRIDAY AFTERNOON. BECOMING WINDY FRIDAY AFTERNOON WITH WEST WINDS GUSTING AROUND 40 MPH. HAZARDOUS WEATHER NOT EXPECTED NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT FOR SEVERE THUNDERSTORMS. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 12:10 AM MDT | Severe Thunderstorm Warning | EPZ | Otero | 50 min |
| Oct 12, 1:43 PM MDT | Wind Advisory | EPZ | Grant, Luna, Otero, Sierra | 7 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.